MAUDE Adverse Event Report: STRYKER SPINE-US 10MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 10MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 48955106
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/12/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while inserting the pl cage with the correct inserter, it broke in the middle.The nose of the cage was just inside the disc space when the surgeon rotated the cage about 20 degrees to obtain better insertion alignment.When the next x-ray was taken, it was noticed that the cage had fractured down the middle.All pieces of the cage were removed.There are no reports of adverse consequences to the patient.
 
Additional Manufacturer Narrative
Method: visual inspection, materials analysis, product history review, complaint history review, labelling review, risk assessment.Result: the reported event was confirmed via correspondence and visual inspection of the returned device.The cage fractured at l5/s1 when rotational force was applied.After removing the broken cage, another cage with the same size was successfully implanted without applying rotational force.Per surgical technique, the rotational force was not recommended to be applied for cage insertion.Manufacturing history review was performed on the reported lot# and no manufacturing related issue was found.Materials analysis has been performed and concludes that the cage fractured in ductile overload, through rotational force.No materials or manufacturing defects were observed.Conclusion: the root cause of the reported cage fracture is the applied rotational overload which is deviated from the surgical technique.
 
Event or Problem Description

Brand Name
10MM X 6DEG X 11MM X 28MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7482350
Report Number3004024955-2018-00028
Device Sequence Number1950074
Product Code MAX
UDI-Device Identifier07613327118087
UDI-Public(01)07613327118087
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K160955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48955106
Device Catalogue Number48955106
Device Lot NumberD3NN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2018
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer09/27/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1